DOI 10.1111/j.1651-2227.2007.00251.x
Fatal and near-fatal encephalopathy with hyponatraemia in two siblings with fluticasone-induced adrenal suppression.
Аннотация
AIM: To document previously unreported acute effects of adrenal insufficiency.
METHODS
We describe two siblings who presented acutely with hyponatraemia and cerebral oedema following prolonged treatment with high dose inhaled fluticasone.
RESULTS
A girl aged 5.5 years presented with vomiting, headache, visual impairment and seizures. She was hyponatraemic but not hypoglycaemic. Her conscious level continued to deteriorate and she died, post mortem examination showing small adrenal glands and cerebral oedema. Four weeks later her 7-year-old brother presented with similar symptoms. Assessment showed hyponatraemia with cerebral oedema. His illness responded to intensive care. A diagnosis of adrenal insufficiency was made retrospectively in both cases. The siblings had been receiving Fluticasone propionate (FP) in doses of up to 2000 microg/day for several years.
CONCLUSION
We believe that the hyponatraemia and cerebral oedema was related to cortisol deficiency, leading to impaired excretion of water. We emphasize the need for careful cerebral monitoring in acute adrenal insufficiency presenting with impaired consciousness.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.